MAUDE Adverse Event Report: INOMED MEDIZINTECHNIK GMBH OPTIPIN FIXIATION PIN 50MM

INOMED MEDIZINTECHNIK GMBH OPTIPIN FIXIATION PIN 50MM
Model Number 803363
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In progress.
 
Event or Problem Description
It was reported that during the procedure preparation for a seeg surgery, the surgeon, resident and pa were putting the frame on the patient.They fit the frame on the patient and made adjustments to the front two posts to pin orthogonal to the patients head.50mm pins were picked out for the front posts and 60mm pins were picked out for the back.The pa and resident started to screw the pins into the skull.The pa began to tighten the front right pin with the socket wrench after the other three pins had been hand tightened when the front right pin broke.A new pin was used.All four screws were taken out and the frame was moved higher up on the patients head to ensure the fiducial posts would be in the o-arm field of view.The pins were screwed back into the patient's head.After getting them all started in the posts, the torque wrench was used to tighten them.A o-arm was taken and while reviewing the pin locations, it was noted the front left pin had punctured through the sinus.The other three pins were okay.The surgeon decided to continue on and contacted ent about steps after the surgery.There was also another small puncture noted at the original pin location before the right pin broke.The pa noted that she saw the front left pin bend when the front right pin originally broke.A 20-minute delay was noted due to repinning the patient in the frame.At this time no long-term injury to the patient has been noted.
 
Additional Manufacturer Narrative
Use error analysis: a combination of two user errors occurred.The following user errors were made contrary to the safety information in the opti pins instructions for use: · the opti pins were not positioned vertically to the skull when the ring was positioned on the patient's skull, but at an angle.[ue 4.09] [ref-1].· a tool previously unknown to us was used to tighten the opti pin.The torque spanner provided for this purpose was not used.[ue 4.05] [ref-1].Risk evaluation: the combination of user errors contributed to the rosa robot travelling along incorrect trajectories.There were no postoperative deficits in the patient.However, an uncontrolled trajectory during robotic seeg electrode implantation could have led to very serious damage to the patient.A more precise assessment of the potential damage that could realistically have occurred is not possible, as no precise information on the extent of the deviation of the trajectories was provided.Evaluation of safety information: the attached analysis of the product safety information shows that comprehensive safety information is provided in the instructions for use, covering both user errors committed.[ref-2].Summary and conclusion after investigation from the manufacturer: after analysis of devices from other lot/batches, the error could not be reproduced within systematic testings (including simulated unfavorable device positions).The analysed user errors identified the lack of training of the customer.The repeated training was successfully realized and documented.With respect to the completed analysis and measures, the report can be closed.
 
Event or Problem Description

Brand Name
OPTIPIN FIXIATION PIN 50MM
Common Device Name
FIXIATION PIN
Manufacturer (Section D)
INOMED MEDIZINTECHNIK GMBH
im hausgruen 29
79312
emmendingen, baden-württemberg 79312
GM  79312
Manufacturer (Section G)
N/A
Manufacturer Contact
saschka busch
im hausgruen 29
emmendingen, baden-württemberg 79312
GM   79312
MDR Report Key22769059
Report Number3004753785-2025-00002
Device Sequence Number9760211
Product Code HAW
UDI-Device Identifier04250307606207
UDI-Public04250307606207
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K003486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number803363
Device Catalogue NumberN/A
Device Lot Number24J016R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown